MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION LITHOTRIPSY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY FUSION LITHOTRIPSY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Catalog Number FS-LXB-3X6
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: acrobat calibrated tip wire guide (acro-35-260), fusion wire guide locking device (fs-wl-o-s).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The orange wire guide lumen on the distal end of the device has been stripped along its full length.The basket was returned partially retracted into the sheath.The basket extends and retracts as intended.The catheter has a kink 14 cm from the distal tip of the catheter.The device was returned with an unknown reddish liquid on the outside of the device, in the catheter lumen, and on the basket.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state the following: "introduce device into endoscope accessory channel, relock wire guide into wire guide locking device.With elevator open, advance basket in short increments until endoscopically visualized exiting scope." prior to distribution, all fusion lithotripsy extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion lithotripsy extraction basket.As reported to customer relations: "the basket was advanced over the guide wire and down the endoscope.When the basket began to exit the endoscope, the physician noticed the angle of the basket was incorrect.The basket was then removed and inspected.It was then discovered that the guide wire had ripped through the orange sheath.".

Brand Name
FUSION LITHOTRIPSY EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6817790
Report Number1037905-2017-00556
Device Sequence Number13487437
Product Code FFL
UDI-Device Identifier00827002482784
UDI-Public(01)00827002482784(17)200515(10)W3856135
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-LXB-3X6
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/31/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1